Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Trembling, shaking arms on coughing, twitching eyelids. On BP, cholesterol medication. Treatment?

I m a 41 year old female 5 8 , sedentary lifestyle and 250lbs. On blood pressure meds and cholesterol with good results. When I cough or raise my arms (or voice) both arms tremble and shake. Sometimes my eyelid twitches too. Never lasts for more than 30 seconds. Slight pain on the right side of my neck. What s causing this nonsense?
Asked On : Tue, 20 Nov 2012
Answers:  1 Views:  167
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

These disturbances are due to changes in autonomic, mainly the sympathetic nervous system.

On coughing or with other activities as described by you, there is release of sympatho-mimetic amines, which can cause shaking and eyelid twitches.

There is no need to worry about them.

I hope it helps.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My blog:

Answered: Sat, 23 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor